Wildfire, Roberts
- When
- November 10, 5:45 PM CST to November 11, 6:00 AM CST
- Where
- Roberts forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
The Mesa Vista Wildfire began about nineteen miles south southwest of Wolf Creek Park in Roberts County around 1745CST just east off of Texas State Highway 70 and just south of N River Road. The wildfire consumed two thousand acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Mesa Vista Wildfire began about nineteen miles south southwest of Wolf Creek Park in Roberts County around 1745CST just east off of Texas State Highway 70 and just south of N River Road. The wildfire consumed two thousand acres. There were no reports of any homes or other structures that were damaged or lost from the wildfire and also there were no reports of any injuries or fatalities. The Texas A&M Forest Service responded to the wildfire which was contained by 0600CST on November 11.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 10, 5:34 PM CST, 11 minutes earlier.
Area Forecast Discussion
National Weather Service Amarillo TX
534 PM CST Sat Nov 10 2018
.AVIATION...00Z TAFS...
VFR conditions will prevail over the next 12-18 hours as we await
the next weather system. Low clouds and breezy north winds will
move in with the front early Sunday morning, and the snow will
start to come in mid to late afternoon for the northern TAF sites,
DHT and GUY. Snow should be light at first and become more
moderate to heavy closer to 00z. Light to moderate snow expected
at KAMA close to 00z, thusly no mention in current KAMA TAFS, will
likely introduce with a PROB30 in the 06z TAFS.
Weber
&&
.PREV DISCUSSION... /Issued 316 PM CST Sat Nov 10 2018/
SHORT TERM...Tonight through Monday...
Active weather forecast for Sunday and Monday. Surface cold front
will push through early Sunday leading to widespread temperatures
around 30 by evening. Wave currently swinging southeastward into the
Intermountain West will swing across and deepen over New Mexico by
Sunday evening. As ascent occurs ahead of this wave, the column
looks to saturate. With temperatures in the lowest 600mb of the
atmosphere being below freezing as saturation occurs, expect
precipitation to begin outright as snow, save for our far
southeastern zones. As the wave approaches, the 700mb front looks to
tighten with accordant enhanced ascent at and above this level in
the vicinity of the elevated front. Additionally, progged
700-500mb EPV* values are near or below zero in the vicinity of
this frontogenetic zone, suggesting snow may have a convective
element to it. Furthermore, temperatures in this layer are progged
to be within the favored dendritic growth zone. Healthy snowfall
rates and perhaps a rumble of thunder or two will result with the
highest snowfall amounts likely being focused over a relatively
narrow area.
Banded snowfall events like this one are always a bear to forecast
with sometimes as little as 20 miles making the difference between
high snowfall amounts and 1-2 inches or less. This event looks to be
no exception. Guidance is in pretty good agreement on the evolution
described in the above paragraph but there are slight differences in
timing and occasionally dramatic differences in placement. The first
runs of the NMM and ARW to cover this event illustrate the issue -
the ARW places the band over a Portales-PVW-CDS axis while the NMM
focuses on a TCC-BGD axis, similar to its NAM cousin which hammers a
TCC-DUX-PYX axis. Only about a 150 mile discrepancy. The good news
is looking at available GEFS members and trends between runs of the
operational models is that this ARW run is an outlier. Operational
GFS/NAM have taken a noticeable jog northward but most GEFS members
and the EC remain in the current Watch area. With all guidance
having initialized the wave well, will lean on persistence and not
bite too hard on the operational GFS/NAM shift. Tendency is thus to
place heaviest snowfall in the Oldham-Carson and Deaf Smith-
Armstrong county rows with a slight trend toward the northern row.
Have kept the Winter Storm Watch for these counties going.
Uncertainty given the banded nature of this event precludes
conversion to advisory and - if necessary - warning products at this
time.
Ferguson
LONG TERM...Monday Night through Saturday...
The upper level trof will continue its east and southeast movement
away from the forecast area Monday evening, leading to clearing
skies with lows falling into the teens to around 20 degrees across
the fcst area.
Weather pattern becomes fairly benign from Tuesday through Saturday
with predominantly dry upper level northwest flow. Temperatures will
slowly rebound through Thursday. The next dry cold front is then
slated to move across the srn high plains Thursday night, leading to
minor cooling on Friday.
02
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 33 33 25 29 17 / 0 20 90 50 0
Beaver OK 31 34 25 35 18 / 0 60 80 40 0
Boise City OK 30 31 22 31 16 / 0 50 80 40 0
Borger TX 33 34 26 31 19 / 0 30 90 50 0
Boys Ranch TX 34 35 26 32 15 / 0 20 90 50 0
Canyon TX 33 34 26 28 16 / 0 20 90 50 0
Clarendon TX 34 38 28 30 20 / 0 20 80 50 0
Dalhart TX 33 33 23 31 14 / 0 30 80 40 0
Guymon OK 31 34 24 34 18 / 0 50 80 40 0
Hereford TX 32 34 25 29 15 / 0 20 90 50 0
Lipscomb TX 33 36 28 33 19 / 0 50 90 40 0
Pampa TX 31 34 25 28 18 / 0 30 90 50 0
Shamrock TX 34 41 29 31 21 / 0 20 80 50 0
Wellington TX 35 47 29 34 22 / 0 20 80 50 0
&&
.AMA Watches/Warnings/Advisories...
TX...Winter Storm Watch from Sunday evening through Monday morning
for the following zones: Armstrong...Carson...Deaf Smith...
Oldham...Palo Duro Canyon...Potter...Randall.
OK...None.
&&
89/77/02Hazardous Weather Outlook National Weather Service Amarillo TX 301 PM CST Sat Nov 10 2018 OKZ001>003-TXZ001>020-317-110915- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 301 PM CST Sat Nov 10 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Accumulating snow will be possible for all of the Texas and Oklahoma Panhandles late Sunday through Monday morning. The heaviest snow is expected in the southwest and south central Texas Panhandle where 3 to 6 inches are forecasted with locally higher amounts possible. Visibility may also be reduced where breezy winds combine with periods of moderate to heavy snow. A Winter Storm Watch is in effect from Sunday evening through Monday morning for the southwest and south central Texas Panhandle. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Spotters and observers are encouraged to review snow measuring procedures and to be prepared to relay their snow reports to the National Weather Service in Amarillo.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, November 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 794662.